Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 62, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 13, 2016, 4:47 AM CDT for Livingston Parish, Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 4:47 AM CDT (09:47 UTC)
- Expired
- Aug 13, 2016, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439
WGUS54 KLIX 130947
FFWLIX
LAC063-091-105-131245-
/O.NEW.KLIX.FF.W.0062.160813T0947Z-160813T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 AM CDT SAT AUG 13 2016
...FLASH FLOOD EMERGENCY FOR PORTIONS OF LIVINGSTON AND ST HELENA
PARISHES...
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL TANGIPAHOA PARISH IN SOUTHEASTERN LOUISIANA...
NORTHERN LIVINGSTON PARISH IN SOUTHEASTERN LOUISIANA...
ST. HELENA PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 745 AM CDT
* AT 444 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN FALLING ACROSS THE WARNED AREA. 10 TO 20 INCHES OF RAIN
HAVE FALLEN OVER THE AREA IN JUST OVER 24 HOURS. FLASH FLOODING IS
OCCURING AND ENTERING STRUCTURES.
THIS IS A FLASH FLOOD EMERGENCY FOR AREAS ALONG AND NORTH OF I- 12
IN LIVINGSTON AND INTO ST HELENA PARISHES. THIS IS A PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DENHAM SPRINGS...GREENSBURG...WALKER...LIVINGSTON...ALBANY...
SPRINGFIELD...MONTPELIER...WATSON AND DARLINGTON.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND
LIFE-THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
&&
LAT...LON 3091 9057 3044 9055 3042 9095 3058 9097
3070 9085 3072 9084 3074 9085 3093 9080
$$
CABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 4:13 AM CDT, 34 minutes earlier.
Area forecast discussion, Aug 13, 4:13 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
413 AM CDT SAT AUG 13 2016
.SHORT TERM...
The main focus continues to be the heavy rainfall across a good
portion of the area. At this time the rainfall has filled in with
at least moderate rainfall once again across the entire area west
of the Interstate 55 corridor. Using 3 hour rainfall rates from
radar the average rate in the heavier storms has been about an
inch per hour. Given the staggering amount of rain many of these
area have already had and given prolonged flooding issues remain
the primary issue and a huge concern.
Models do not show much in the way of good news in the short term
and continue the moderate...and at times heavy...rain through the
morning hours. By the afternoon, as the low that continues to
plague the area slowly moves west, rainfall should begin to taper
off. That said, rain chances remain high throughout the day and
into Sunday morning.
It should be noted here that the river flooding situation is
obviously severe and will continue to pose a significant threat
through the weekend and into next week.
.LONG TERM...
Not much time was spent on the long term part of the forecast for
obvious reasons. We should start to transition back into a more
normal summertime pattern as this pesky low moves west. A frontal
boundary stalling north of the area will keep moisture levels on
the high side and allow for showers and thunderstorms to develop
each day through the work week.
&&
.AVIATION...
Primarily MVFR to IFR category conditions will prevail through the
TAF forecast period due to ceilings and vsby restrictions due to
occasional showers and a few embedded thunderstorms. 11
&&
.MARINE...
Winds have backed off some over the coastal waters from
yesterday however small craft should continue to exercise caution
with winds of 15 to 20 kts at times today. Conditions should
continue to slowly improve late today or more so tonight as the low
pressure system moves away. /CAB/
&&
.DECISION SUPPORT...
DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Flash Flood Watch tonight into Saturday morning.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 71 88 73 / 90 70 50 40
BTR 80 73 88 74 / 90 70 70 40
ASD 82 75 88 75 / 90 60 60 40
MSY 81 76 88 78 / 90 60 70 40
GPT 83 77 87 77 / 90 50 50 40
PQL 84 76 88 76 / 90 50 50 40
&&
.LIX Watches/Warnings/Advisories...
LA...Flash Flood Watch through Sunday morning for LAZ034>037-039-040-
046>050-056>072.
GM...None.
MS...Flash Flood Watch through Sunday morning for MSZ068>071-077-
080>082.
GM...None.
&&
98/SOHazardous weather outlook, Aug 12, 10:13 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NEW ORLEANS LA 1013 PM CDT FRI AUG 12 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-131400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1013 PM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA TONIGHT. THE PRIMARY THREAT WILL BE HEAVY RAINFALL AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A FEW THUNDERSTORMS COULD ALSO PRODUCE FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY WITH SOMEWHAT LESS COVERAGE ON SUNDAY. HEAVY RAINFALL WILL BE THE MAIN THREAT AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY MORNING. A FEW STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY MONDAY THROUGH THURSDAY. A FEW STORMS COULD BECOME STRONG... PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.
In the hours before
Special weather statement, Aug 13, 4:39 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
439 AM CDT SAT AUG 13 2016
LAZ039-040-MSZ077-080-131045-
WASHINGTON-ST. TAMMANY-PEARL RIVER-HANCOCK-
439 AM CDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WASHINGTON AND ST.
TAMMANY PARISHES...SOUTHWESTERN PEARL RIVER AND NORTHWESTERN HANCOCK
COUNTIES...
AT 438 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LACOMBE...OR
NEAR SLIDELL...MOVING NORTH AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SLIDELL...PICAYUNE...PEARL RIVER...ABITA SPRINGS...SUN...LACOMBE...
BUSH...STENNIS SPACE CENTER...PEARLINGTON AND SLIDELL AIRPORT.
LAT...LON 3062 8942 3017 8969 3017 8972 3018 8974
3018 8975 3021 8978 3023 8985 3025 8987
3026 8989 3025 8992 3028 8999 3030 8999
3032 9001 3032 9004 3074 8999
TIME...MOT...LOC 0938Z 201DEG 29KT 3027 8988
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:44 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more | 4 hr |
| Aug 13, 2:20 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Feliciana | 6 hr |
| Aug 13, 2:28 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 6 hr |
| Aug 13, 4:39 AM CDT | Special Weather Statement | LIX | Saint Tammany | 66 min |
| Aug 13, 4:46 AM CDT | River Flood Warning | LIX | East Feliciana | 30 hr |
| Aug 13, 4:46 AM CDT | River Flood Warning | LIX | East Baton Rouge | 64 hr |
| Aug 13, 8:14 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more | 6 hr |
| Aug 13, 8:48 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston | 3 hr |
| Aug 13, 8:52 AM CDT | River Flood Warning | LIX | Ascension | 7 days |
| Aug 13, 11:40 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston | 3 hr |
| Aug 13, 2:18 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 5 more | 8 hr |
| Aug 13, 2:35 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston | 6 hr |
| Aug 13, 4:07 PM CDT | River Flood Warning | LIX | Ascension, Livingston | 9 days |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.